Health

AstraZeneca vaccine side effects: Three types of headaches that require medical attention

Patients with a headache lasting more than four days after their Covid vaccination should ‘seek medical attention’ in a bid to rule out thrombosis, according to new guidance issued by the UK drugs regulator. A warning pertaining to headaches says if you experience any of these three types to call 111 immediately.

The national health site continued: “The MHRA is carrying out a detailed review of reports of a very rare blood clotting problem affecting a small number of people who have had the Oxford/AstraZeneca vaccine.

“The problem can also happen in people who have not been vaccinated and it’s not yet clear why it affects some people.

“The coronavirus vaccine can help stop you from getting seriously ill or dying from coronavirus.

“For people aged 30 or over and those with other health conditions, the benefits of being vaccinated outweigh any risk of clotting problems.”

Medicines and Healthcare Regulatory Agency lists the common and uncommon side effects to be aware of, these include:

Common (may affect up to 1 in 10 people)

  • Swelling, redness or a lump at the injection site
  • Fever
  • Being sick (vomiting) or diarrhoea
  • Blu-like symptoms, such as high temperature, sore throat, runny nose, cough and chills

Uncommon (may affect up to 1 in 100 people)

  • Feeling dizzy
  • Decreased appetite
  • Abdominal pain
  • Enlarged lymph nodes
  • Excessive sweating, itchy skin or rash

Dr June Raine said patients should “please remember that mild flu-like symptoms remain one of the most common side effects of any COVID-19 vaccine, including headache, chills and fever”, but said these “generally appear within a few hours and resolve within a day or two.”

The American Migraine Foundation stated: “For most people, symptoms are mild and temporary, usually lasting hours but up to one to two days.

The health site recommends avoiding over-the-counter medications including ibuprofen “but check with your healthcare provider for advice regarding the use of over-the-counter medications in your particular case.”



File source

Tags
Show More
Back to top button
Close